Wisconsin, 2015

Hail and Damaging Winds in Wisconsin, July 13, 2015

July 13, 2015 · NWS MKX · 11 events in 4 counties and zones

Developing low pressure over southern WI and its cold front combined with very unstable conditions to trigger severe thunderstorms. Large hail and damaging winds were prevalent.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Developing low pressure over southern WI and its cold front combined with very unstable conditions to trigger severe thunderstorms. Large hail and damaging winds were prevalent.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 13, 2:29 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 13, 2:29 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT MON JUL 13 2015

.SHORT TERM...

.TONIGHT... FORECAST CONFIDENCE MEDIUM.

INSTABILITY IS ON THE RISE IN SOUTH CENTRAL WI WITH MIXED LAYER CAPE
OVER 2500 J/KG AND NO CIN PER LATEST SPC MESOANALYSIS PAGE. THIS
AXIS OF INSTABILITY EXTENDS NORTHWESTWARD THROUGH EAST CENTRAL MN.
THUNDERSTORMS ARE POPPING UP IN THAT AREA AS OF 20Z AS A SHORTWAVE
WORKS INTO THE AREA. THE HRRR MODEL AND OTHER MESO MODELS HAVE BEEN
CONSISTENT IN DEVELOPING THUNDERSTORMS EAST CENTRAL/SOUTHEAST MN AND
THEY HAVE THE THUNDERSTORMS CONTINUING TO DEVELOP DOWNSTREAM WITH
THE SHORTWAVE. ALL OF SOUTHERN WI IS UNDER A SEVERE THUNDERSTORM
WATCH THROUGH 02Z OR 9 PM.

THE HIGH CAPE FORECAST OF 3500-4500 J/KG /DEPENDING ON MODEL/ AND
HIGH UNIDIRECTIONAL SHEAR AROUND 40 KNOTS SUPPORTS RAPID SUPERCELL
DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE
STORMS. A TORNADO IS POSSIBLE.

STAY TUNED FOR UPDATES AND POTENTIAL SEVERE THUNDERSTORM WARNINGS.

AFTER THESE STORMS ROLL THROUGH... THERE IS A SMALL CHANCE FOR
ANOTHER ROUND OF WEAKER SHOWERS AND THUNDERSTORMS WITH ANOTHER
SHORTWAVE TRACKING THROUGH SOUTHERN WI LATE TONIGHT.

TUESDAY... FORECAST CONFIDENCE MEDIUM.

A COLD FRONT WILL SLIDE SOUTHWEST DOWN LAKE MICHIGAN THROUGH SOUTH
CENTRAL WI TUESDAY AFTERNOON IN THE WAKE OF AN UPPER LEVEL
SHORTWAVE. LOOK FOR A WIND SHIFT TO THE NORTH-NORTHEAST AND FALLING
TEMPERATURES. THERE MAY BE A LOW CLOUD DECK ALONG THE LEADING EDGE
OF THE FRONT. MODELS ARE SHOWING LOW CAPE AND LIGHT QPF... SO SOME
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT AS THEY
COLLIDE WITH THAT WARM AND MOIST AIR MASS IN PLACE.

.TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM

THE MID/UPPER LEVEL FLOW IS NORTHWEST AS A RIDGE EXITS THE DAKOTASAND
PUSHES INTO MINNESOTA. WEAK 700 MB DOWNWARD MOTION WITH MAINLY
WEAK UPPER CONVERGENCE UNTIL EVENING IN THE SOUTHWEST. 700 MB
DEWPOINTS ARE LOW...BUT BEGIN TO RISE WEDNESDAY AFTERNOON. 850 MB
TEMPERATURES COOL THROUGH THE PERIOD WITH THE 850 MB RIDGE OVER
WISCONSIN ON WEDNESDAY. 850 MB DEWPOINTS DROP THROUGH THE DAY
WEDNESDAY.

A BRISK NORTHEAST FLOW OFF LAKE MICHIGAN TUESDAY EVENING WITH
DIMINISH AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION.

DEWPOINTS ARE EXPECTED TO DROP INTO THE 40S AND LOWER 50S.

.WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...MEDIUM.

THE UPPER RIDGE MOVES INTO WISCONSIN THURSDAY MORNING AS A
SHORTWAVE MOVES ACROSS THE NORTHERN/CENTRAL PLAINS. THE UPPER
DIVERGENCE INCREASES LATE WEDNESDAY NIGHT AND THURSDAY MORNING.
700 MB DEW POINTS CONTINUE TO INCREASE...ESPECIALLY OVER SOUTH
CENTRAL WISCONSIN. 700 MB UPWARD MOTION INCREASES...ESPECIALLY
THURSDAY.

AS THE SURFACE HIGH OVER THE GREAT LAKES RECEDES TO THE EAST...A
RETURN FLOW RESULTS IN A CHANCE OF THUNDERSTORMS
THURSDAY...ESPECIALLY OVER SOUTH CENTRAL WISCONSIN.

SURFACE DEWPOINTS ARE SLOW TO RISE INITIALLY BUT THEN INCREASES
INTO THE MID AND UPPER 60S OVER SOUTH CENTRAL WISCONSIN THURSDAY
AFTERNOON.

.LONG TERM...

.THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM

THE GFS AND 00Z ECMWF HAVE A FAIRLY ZONAL FLOW WITH ONE SHORTWAVE
EXITING WISCONSIN THURSDAY NIGHT AS A STRONG TROUGH DROPS INTO
THE NORTHWEST U.S.

A SURFACE TROUGH MOVES ACROSS WISCONSIN THURSDAY NIGHT AND OFF TO
LOWER MICHIGAN FRIDAY WITH AN AREA OF SHOWERS AND THUNDERSTORMS.

.SATURDAY...FORECAST CONFIDENCE MEDIUM

THE 00Z ECMWF PUSHES A MID LEVEL TROUGH INTO THE NORTHERN ROCKIES
AND NORTHERN PLAINS...WHILE THE GFS HAS A MORE CLOSED LOW OVER THE
PACIFIC NORTHWEST...WITH A SHORTWAVE MOVING TOWARD SOUTH CENTRAL
CANADA.

A SURFACE TROUGH DEVELOPS IN THE PLAINS WITH A WEAK SOUTH TO
SOUTHEAST FLOW OVER SOUTHERN WISCONSIN.

.SUNDAY AND MONDAY...FORECAST CONFIDENCE LOW

THE 00Z ECMWF MOVES A RATHER STRONG SHORTWAVE INTO
MINNESOTA SUNDAY AND INTO WISCONSIN MONDAY. HOWEVER THE 12Z GFS
STILL HAS A TROUGH OVER THE WESTERN U.S. SUNDAY THEN FINALLY
KICKING OUT A SHORTWAVE INTO THE NORTHERN PLAINS MONDAY
AFTERNOON.

BOTH MODELS SHOW SHOWER AND THUNDERSTORM CHANCES.

&&

.AVIATION/00Z TAFS/...

AREA OF DIURNAL CU WITH BASES AROUND 2000 FEET ARE SPREADING INTO
SOUTH CENTRAL WI THIS AFTERNOON WITH INCREASING DEWPOINT TEMPS AND
WSW WINDS. SCATTERED THUNDERSTORMS DEVELOPING IN SOUTHEAST MN NOW
WILL CONTINUE TO DEVELOP DOWNSTREAM IN WEST CENTRAL WI AND
EVENTUALLY SOUTH CENTRAL AND SOUTHEAST WI LATER THIS AFTERNOON AND
INTO THE EVENING. SOME STORMS COULD BE SEVERE. BRIEF MVFR CONDITIONS
AND GUSTY WINDS AND HAIL ARE POSSIBLE IN THESE THUNDERSTORMS.

THERE IS A CHANCE FOR WEAKER SHOWERS AND THUNDERSTORMS ACROSS
SOUTHERN WI LATER TONIGHT. A BRIEF PERIOD OF MVFR CIGS AND MAYBE
SOME SHOWERS/THUNDER WILL BE POSSIBLE WITH A COLD FRONT TRACKING
FROM NORTHERN LAKE MICHIGAN SOUTHWEST THROUGH SOUTHERN WI TUESDAY
AFTERNOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/TUESDAY AND AVIATION/MARINE...MRC
TUESDAY NIGHT THROUGH MONDAY...HENTZ
Hazardous weather outlook, Jul 13, 2:28 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT MON JUL 13 2015

WIZ046-047-051-052-056>060-062>072-142030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
328 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

MORE SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH A
TORNADO RISK.

THE HEAT INDEX WILL BE AROUND 95 INTO THE EARLY EVENING...ESPECIALLY
IN AREAS WEST AND SOUTH OF MADISON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

THUNDERSTORM CHANCES RETURN ON FOR THURSDAY NIGHT AND CONTINUE
FROM TIME TO TIME THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT THIS AFTERNOON AND EARLY EVENING.

LMZ643>646-142030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MORE SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING. HAIL AND STRONG WINDS ARE POSSIBLE...ALONG WITH A
WATERSPOUT.

MARINERS SHOULD ALSO BE PREPARED FOR AREAS OF FOG AS VERY MOIST
AIR CONTINUES TO MOVE INTO THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PERIOD OF NORTHEAST WINDS MAY APPROACH SMALL CRAFT CRITERIA
LATE TUESDAY AFTERNOON AND TUESDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...WITH THUNDERSTORMS
CHANCES RETURNING OFF AND ON FOR THURSDAY NIGHT THROUGH MONDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 13, 12:25 PM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
125 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      FALL RIVER              43.39N 89.05W
07/13/2015                   COLUMBIA           WI   OTHER FEDERAL

            REPORTS OF DRIVEWAYS STILL FLOODED UP TO GARAGES AND
            SHEDS.

&&

BHERZOG
Local storm report, Jul 13, 1:23 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
223 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND GST     HARRISVILLE             43.88N 89.41W
07/13/2015  E55.00 MPH       MARQUETTE          WI   PUBLIC

            RELAYED VIA FACEBOOK.

0325 AM     TSTM WND DMG     MONTELLO                43.79N 89.33W
07/13/2015                   MARQUETTE          WI   LAW ENFORCEMENT

            TREES DOWN ACROSS MUCH OF MARQUETTE COUNTY

0335 AM     TSTM WND DMG     PLAIN                   43.28N 90.04W
07/13/2015                   SAUK               WI   LAW ENFORCEMENT

            TREES DOWN ACROSS MUCH OF SOUTHERN SAUK COUNTY.

0345 AM     TSTM WND DMG     BERLIN                  43.97N 88.95W
07/13/2015                   GREEN LAKE         WI   TRAINED SPOTTER

            WIDESPREAD TREE DAMAGE ACROSS GREEN LAKE COUNTY. BERLIN
            IN PARTICULAR HAS SUSTAINED A CONSIDERABLE AMOUNT OF TREE
            DAMAGE.

0351 AM     TSTM WND DMG     ARENA                   43.16N 89.91W
07/13/2015                   IOWA               WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0400 AM     TSTM WND GST     DE FOREST               43.25N 89.35W
07/13/2015  E55.00 MPH       DANE               WI   TRAINED SPOTTER

            RELAYED VIA FACEBOOK.

0405 AM     TSTM WND GST     SUN PRAIRIE             43.18N 89.23W
07/13/2015  M64.00 MPH       DANE               WI   PUBLIC

            WIND SPEED MEASURED VIA HOME WEATHER STATION. RELAYED VIA
            FACEBOOK.

0405 AM     TSTM WND DMG     COLUMBUS                43.34N 89.01W
07/13/2015                   COLUMBIA           WI   STORM CHASER

            LARGE TREES DOWN N HOUSES.

0405 AM     TSTM WND DMG     CROSS PLAINS            43.11N 89.65W
07/13/2015                   DANE               WI   STORM CHASER

            POWER LINES AND BRANCHES DOWN.

0405 AM     TSTM WND DMG     COLUMBUS                43.34N 89.01W
07/13/2015                   COLUMBIA           WI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN

0407 AM     TSTM WND DMG     BRANDON                 43.74N 88.78W
07/13/2015                   FOND DU LAC        WI   TRAINED SPOTTER

            NUMEROUS REPORTS OF TREES DOWN AND ARCING POWER LINES
            ACROSS SOUTHERN FOND DU LAC COUNTY.

0410 AM     TSTM WND GST     WATERLOO                43.18N 88.99W
07/13/2015  E60.00 MPH       JEFFERSON          WI   PUBLIC

            RELAYED VIA FACEBOOK.

0410 AM     TSTM WND DMG     1 E MADISON             43.08N 89.36W
07/13/2015                   DANE               WI   TRAINED SPOTTER

            10-15 INCH TREE BRANCHES DOWNED. RELAYED VIA FACEBOOK.

0415 AM     TSTM WND DMG     MOUNT HOREB             43.01N 89.74W
07/13/2015                   DANE               WI   LAW ENFORCEMENT

            MANY TREES DOWN, AT LEAST ONE ON A HOUSE AND ONE ON
            POWERLINES. RELAYED VIA TWITTER.

0415 AM     TSTM WND DMG     LAKE MILLS              43.07N 88.91W
07/13/2015                   JEFFERSON          WI   NWS EMPLOYEE

            TREES AND POWER LINES DOWN.

0416 AM     TSTM WND GST     2 N SUN PRAIRIE         43.21N 89.23W
07/13/2015  E60.00 MPH       DANE               WI   TRAINED SPOTTER

            RELAYED VIA FACEBOOK.

0416 AM     TSTM WND GST     BEAVER DAM              43.46N 88.84W
07/13/2015  E60.00 MPH       DODGE              WI   TRAINED SPOTTER

            RELAYED VIA FACEBOOK.

0425 AM     HAIL             JUNEAU                  43.41N 88.70W
07/13/2015  E1.00 INCH       DODGE              WI   TRAINED SPOTTER

            HAIL WITH DAMAGING WINDS. 50 FT TREE DOWN IN YARD

0427 AM     TSTM WND GST     15 NW CLYMAN            43.47N 88.93W
07/13/2015  M64.00 MPH       DODGE              WI   PUBLIC

            MEASURED WITH A HOME WEATHER STATION. RELAYED VIA
            FACEBOOK.

0429 AM     TSTM WND DMG     1 S BELLEVILLE          42.85N 89.54W
07/13/2015                   GREEN              WI   LAW ENFORCEMENT

            ROOF OFF OF HOUSE.

0429 AM     TSTM WND DMG     HUSTISFORD              43.35N 88.60W
07/13/2015                   DODGE              WI   PUBLIC

            LARGE TREE SNAPPED. TREE FELL ON AND DAMAGED HOUSE.
            PICTURE RELAYED VIA FACEBOOK.

0429 AM     TSTM WND GST     1 S BELLEVILLE          42.85N 89.54W
07/13/2015  M74.00 MPH       GREEN              WI   TRAINED SPOTTER

            MEASURED ON A HOME WEATHER STATION.

0440 AM     TSTM WND GST     HARTFORD                43.32N 88.39W
07/13/2015  E50.00 MPH       WASHINGTON         WI   PUBLIC

            1-2 INCH TREES TOPPED. RELAYED VIA FACEBOOK.

0448 AM     TSTM WND DMG     SLINGER                 43.33N 88.29W
07/13/2015                   WASHINGTON         WI   LAW ENFORCEMENT

            TREE DAMAGE ACROSS WASHINGTON COUNTY.

0449 AM     TSTM WND DMG     SW PALMYRA              42.88N 88.59W
07/13/2015                   JEFFERSON          WI   NWS EMPLOYEE

            LARGE MAPLE TREE AND 20-25 FT PINE TREE BLOWN DOWN.

0450 AM     TSTM WND DMG     3 SE ROME               42.95N 88.59W
07/13/2015                   JEFFERSON          WI   NWS EMPLOYEE

            LARGE TREE LIMB SNAPPED OFF AT PLEASANT VALLEY CEMETERY.

0451 AM     TSTM WND DMG     4 SE ROME               42.94N 88.58W
07/13/2015                   JEFFERSON          WI   NWS EMPLOYEE

            LARGE TREE LIMB SNAPPED OFF. FELL ONTO MAILBOX.

0456 AM     TSTM WND GST     WEST BEND               43.42N 88.18W
07/13/2015  E55.00 MPH       WASHINGTON         WI   PUBLIC

            RELAYED VIA FACEBOOK.

0459 AM     TSTM WND DMG     2 SE EAGLE              42.86N 88.45W
07/13/2015                   WAUKESHA           WI   NEWSPAPER

            THREE 2-FOOT DIAMTER TREES DOWNED...ROOF DAMAGE WITH
            SHINGLES BLOWN OFF ON NORTH ISLAND ON EAGLE SPRING LAKE.
            DAMAGE ESTIMATED AT 15K DOLLARS.

0459 AM     TSTM WND DMG     FOOTVILLE               42.67N 89.21W
07/13/2015                   ROCK               WI   LAW ENFORCEMENT

            TREES DOWN ACROSS MUCH OF WESTERN ROCK COUNTY.

0500 AM     TSTM WND DMG     RICHMOND                42.72N 88.75W
07/13/2015                   WALWORTH           WI   LAW ENFORCEMENT

            TREE DOWN ACROSS ROAD.

0500 AM     TSTM WND DMG     4 WSW MILTON            42.76N 89.02W
07/13/2015                   ROCK               WI   PUBLIC

            MULTIPLE TREES SNAPPED OR UPROOTED. TIME ESTIMATED FROM
            RADAR.

0501 AM     TSTM WND GST     JANESVILLE              42.68N 89.02W
07/13/2015  E50.00 MPH       ROCK               WI   PUBLIC

            RELAYED VIA FACEBOOK.

0501 AM     TSTM WND DMG     GENESEE                 42.95N 88.36W
07/13/2015                   WAUKESHA           WI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN FROM GENESEE TO MUKWONAGO.

0504 AM     TSTM WND DMG     EAST TROY               42.79N 88.40W
07/13/2015                   WALWORTH           WI   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN ACROSS WALWORTH COUNTY

0506 AM     TSTM WND DMG     BEECHWOOD               43.59N 88.12W
07/13/2015                   SHEBOYGAN          WI   LAW ENFORCEMENT

            WIDESPREAD TREE DAMAGE ACROSS SOUTHWEST SHEBOYGAN COUNTY

0508 AM     TSTM WND GST     MUKWONAGO               42.87N 88.33W
07/13/2015  E55.00 MPH       WAUKESHA           WI   TRAINED SPOTTER

            RELAYED THROUGH MILWAUKEE SKYWARN.

0555 AM     TSTM WND GST     KENOSHA                 42.58N 87.82W
07/13/2015  M62.00 MPH       KENOSHA            WI   ASOS

0700 AM     HEAVY RAIN       FALL RIVER              43.39N 89.05W
07/13/2015  M6.40 INCH       COLUMBIA           WI   OTHER FEDERAL

            STORM TOTAL

0700 AM     HEAVY RAIN       JUNEAU                  43.41N 88.70W
07/13/2015  M4.94 INCH       DODGE              WI   TRAINED SPOTTER

            STORM TOTAL

0700 AM     HEAVY RAIN       HORICON                 43.44N 88.64W
07/13/2015  M3.66 INCH       DODGE              WI   TRAINED SPOTTER

            STORM TOTAL

0700 AM     HEAVY RAIN       COLUMBUS                43.34N 89.01W
07/13/2015  M3.20 INCH       COLUMBIA           WI   CO-OP OBSERVER

            STORM TOTAL

0700 AM     HEAVY RAIN       BEAVER DAM              43.46N 88.84W
07/13/2015  M2.50 INCH       DODGE              WI   CO-OP OBSERVER

            STORM TOTAL

0730 AM     HEAVY RAIN       ESE STOUGHTON           42.92N 89.22W
07/13/2015  M2.00 INCH       DANE               WI   AMATEUR RADIO

            STORM TOTAL RAINFALL BETWEEN 12 MIDNIGHT AND 730 AM CDT.

1030 AM     FLASH FLOOD      FALL RIVER              43.39N 89.05W
07/13/2015                   COLUMBIA           WI   OTHER FEDERAL

            REPORTS OF DRIVEWAYS STILL FLOODED UP TO GARAGES AND
            SHEDS.

1215 PM     HEAVY RAIN       PARDEEVILLE             43.53N 89.30W
07/13/2015  M2.44 INCH       COLUMBIA           WI   FIRE DEPT/RESCUE

            STORM TOTAL RAINFALL.

&&

REM
Special weather statement, Jul 13, 3:38 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
438 PM CDT MON JUL 13 2015

WIZ056-132215-
SAUK-
438 PM CDT MON JUL 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAUK
COUNTY...

AT 437 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FORT MC COY TO NEAR WESTBY...AND MOVING EAST AT 35
MPH.

WINDS IN EXCESS OF 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED BY 5:30 PM CDT INCLUDE...LA
VALLE...IRONTON...LIME RIDGE AND HILL POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 9004 4337 9007 4340 9019 4355 9019
      4356 9020 4356 9031 4364 9031
TIME...MOT...LOC 2137Z 283DEG 30KT 4393 9073 4365 9076

REM
Local storm report, Jul 13, 4:01 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       9 NW BELOIT             42.62N 89.15W
07/13/2015  M0.80 INCH       ROCK               WI   CO-OP OBSERVER

            0.80 INCHES OF RAIN IN 1 HOUR FROM 5 AM TO 6 AM.

&&

BHAHN
Special weather statement, Jul 13, 4:21 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 PM CDT MON JUL 13 2015

WIZ056-132300-
SAUK-
521 PM CDT MON JUL 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAUK AND
FAR NORTHWESTERN DANE COUNTIES...

AT 519 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ELROY TO NEAR RICHLAND CENTER...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
REEDSBURG...WISCONSIN DELLS...LAKE DELTON...PLAIN...NORTH FREEDOM...
LA VALLE...ROCK SPRINGS...LOGANVILLE...IRONTON...LIME RIDGE...HILL
POINT AND LELAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4364 9031 4363 8979 4357 8977 4323 8981
      4319 9019 4355 9019 4356 9020 4356 9031
TIME...MOT...LOC 2219Z 302DEG 34KT 4377 9022 4339 9036

REM
Special weather statement, Jul 13, 5:05 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT MON JUL 13 2015

WIZ056-057-062-063-132345-
SAUK-IOWA-COLUMBIA-DANE-
605 PM CDT MON JUL 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN IOWA...
EASTERN SAUK...WESTERN COLUMBIA AND NORTHWESTERN DANE COUNTIES...

AT 603 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF WISCONSIN DELLS TO NEAR SPRING
GREEN...AND MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BARABOO...PORTAGE...PRAIRIE DU SAC...SAUK CITY...WISCONSIN DELLS...
LAKE WISCONSIN...LODI...LAKE DELTON...MAZOMANIE...SPRING GREEN...WEST
BARABOO...ARENA...PLAIN...NORTH FREEDOM...MERRIMAC...ROCK SPRINGS...
INTERSTATE 90/94 INTERCHANGE...OKEE...LELAND AND DEVILS LAKE ST PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING...WITH RAINFALL RATES APPROACHING 0.25 INCH
PER HOUR. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 8988 4364 8939 4314 8959 4316 9010
TIME...MOT...LOC 2303Z 306DEG 29KT 4374 8979 4319 8999

REM

The radar

The La Crosse radar (KARX), 106 km away, was scanning. The volume nearest the first event began at 23:30 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Sauk

When
July 13, 5:28 PM CST
Where
Sauk County, Lone Rock Airport
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
43.210, -90.190

Hail, Sauk

When
July 13, 5:30 PM CST
Where
Sauk County, 1.38 mi S of Spring Green
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
43.160, -90.070

Gusty winds estimated at 50 mph with the falling hail.

Thunderstorm Wind, Iowa

When
July 13, 5:30 PM CST
Where
Iowa County, 3.24 mi NNE of Clyde
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.164, -90.198

Fallen tree on highway 133.

Thunderstorm Wind, Iowa

When
July 13, 5:31 PM CST
Where
Iowa County, 4.25 mi NE of Clyde
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
43.159, -90.155

Several trees down on highway C between Lower Wyoming Road and Schreiner Road.

Thunderstorm Wind, Columbia

When
July 13, 5:38 PM CST
Where
Columbia County, 4.08 mi WNW of Dekorra
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.500, -89.540

A tree down on a road.

Thunderstorm Wind, Columbia

When
July 13, 5:47 PM CST
Where
Columbia County, 4.22 mi SSW of Dekorra
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.413, -89.499

Large tree down on Kent Road.

Thunderstorm Wind, Columbia

When
July 13, 5:49 PM CST
Where
Columbia County, 4.07 mi W of Poynette
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.410, -89.480

Large tree down on Kent Road.

Hail, Columbia

When
July 13, 5:54 PM CST
Where
Columbia County, 0.85 mi SW of Poynette
Measured
1.5 in hail
Reported by
Public
Coordinates
43.390, -89.410

Hail, Columbia

When
July 13, 5:58 PM CST
Where
Columbia County, 2.04 mi NE of Poynette
Measured
1.5 in hail
Reported by
Public
Coordinates
43.420, -89.370

Thunderstorm Wind, Dane

When
July 13, 6:23 PM CST
Where
Dane County, East Bristol
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.270, -89.150

Three foot diameter tree down on road.

Thunderstorm Wind, Dane

When
July 13, 6:35 PM CST to 6:42 PM CST
Where
Dane County, 2.51 mi WNW of Rockdale to 0.11 mi NE of Rockdale
Measured
78 kt (90 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.990, -89.072

A swath of downburst wind damage occurred. Many 20 to 30 inch diameter trees down. Trees down on houses and power lines. Shingle and siding damage at one residence.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578480, 578449, 578457, 578458, 578471, 578462, 578463, 578450, 578454, 578459, 578474.